Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

April 23, 2019Stephens County, Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2019, 2:21 PM CDT for Stephens County, Young County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2019, 2:21 PM CDT (19:21 UTC)
Expired
Apr 23, 2019, 3:15 PM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 51 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-437 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WUUS54 KFWD 231921
SVRFWD
TXC429-503-232015-
/O.NEW.KFWD.SV.W.0113.190423T1921Z-190423T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
221 PM CDT Tue Apr 23 2019

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southwestern Young County in north central Texas...
  Northern Stephens County in north central Texas...

* Until 315 PM CDT.

* At 220 PM CDT, a severe thunderstorm was located near Ibex, or 7
  miles east of Albany, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Breckenridge and Crystal Falls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3295 9910 3296 9895 3308 9895 3313 9889
      3278 9857 3261 9909
TIME...MOT...LOC 1920Z 246DEG 24KT 3275 9917 

HAIL...1.00IN
WIND...60MPH
 
$$

Garcia
2 follow-up statements
553 
WWUS54 KFWD 231959
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
259 PM CDT Tue Apr 23 2019

TXC429-503-232015-
/O.CON.KFWD.SV.W.0113.000000T0000Z-190423T2015Z/
Young TX-Stephens TX-
259 PM CDT Tue Apr 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN YOUNG AND NORTHERN STEPHENS COUNTIES...

At 258 PM CDT, a severe thunderstorm was located over Crystal Falls,
or near Breckenridge, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Breckenridge and Crystal Falls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3285 9903 3296 9895 3308 9895 3313 9889
      3278 9857 3264 9901
TIME...MOT...LOC 1958Z 246DEG 24KT 3286 9889 

HAIL...1.00IN
WIND...60MPH
 
$$

Garcia
790 
WWUS54 KFWD 232010
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
310 PM CDT Tue Apr 23 2019

TXC429-503-232019-
/O.EXP.KFWD.SV.W.0113.000000T0000Z-190423T2015Z/
Young TX-Stephens TX-
310 PM CDT Tue Apr 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YOUNG AND
NORTHERN STEPHENS COUNTIES WILL EXPIRE AT 315 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Texas.

LAT...LON 3285 9903 3296 9895 3308 9895 3313 9889
      3278 9857 3264 9901
TIME...MOT...LOC 2009Z 246DEG 24KT 3289 9882 

$$

Garcia

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:06 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 23, 1:06 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
106 PM CDT Tue Apr 23 2019

.AVIATION...
/18Z TAFs/

Concerns: Showers and thunderstorms this evening and overnight.
IFR ceilings returning early Wednesday morning. Overall poor
flying conditions are expected through the forecast period.

A blanket of MVFR ceilings is currently over most of the region,
with a few sites, including AFW and DFW, reporting VFR ceilings
at this time. Overall conditions will begin to deteriorate later
this afternoon and evening as a slow moving cold front approaches
from the northwest. Showers and thunderstorms will likely develop
northwest of the Metroplex TAF sites and affect the sites later
this evening. The timing for -TSRA was adjusted to begin at 02Z,
based on the latest high res guidance. For ACT, the arrival of
showers and thunderstorms will be delayed to after 06Z as the cold
front continues southward.

There is a potential for a brief lull in activity overnight
across the Metroplex TAF sites, and for now continued a mention of
VCSH from 09Z to 12Z. Precipitation may need to be prevailed and
this will be addressed in subsequent TAFs. High res guidance seems
to be in agreement on a period of widespread IFR ceilings across
all TAF sites Wednesday morning between 11-12Z, with some
improvement to MVFR ceilings after 18Z.

Garcia

&&

.SHORT TERM... /Issued 355 AM CDT Tue Apr 23 2019/
/Today and Tonight/

Warm/moist air advection will continue across North and Central
Texas today ahead of a cold front and approaching upper level low.
The cold front (currently near a line from Vernon to Snyder to
Midland) will move slowly southeast through the day, aided by
convective outflows from storms near and north of the front. Most
of this activity will remain northwest of the CWA through the
morning, but a few storms may briefly traverse the northwest
zones before midday. Some warm air advection showers and isolated
thunderstorms are also possible across the Central Texas counties
this morning as some weak waves eject from the base of the main
trough centered over northern Mexico.

Better thunderstorm chances will arrive late this afternoon/
evening when the cold front finally moves into the area. Although
extensive cloud cover will limit low level destabilization, the
mid levels will gradually destabilize with increasing large scale
forcing for ascent. It is difficult to pinpoint exactly where the
front will end up, but it should roughly bisect the region from
northeast to southwest. There will be adequate shear and mid
level instability to support some long lived updrafts with a
potential for large hail along with damaging downburst winds. Not
every county will see severe storms or even rain for that matter
this afternoon or evening. Therefore, will keep the highest PoPs
across the northwest half and only low chance PoPs across the
southeast zones.

Storm chances will continue during the overnight hours due to
continued lift and mid level instability, but the chance for
surface based storms will decrease with decreasing low level
instability. Therefore, the severe threat should also diminish.
However, some locally heavy rainfall will be possible, especially
along the cold front.

Temperatures today will be similar to Monday with highs generally
in the middle and upper 70s. Lows tonight will be cooler across
the northwest zones (generally in the 50s) due to the cold front
and thunderstorm outflows. Locations southeast of the cold front
should remain in the 60s, but any thunderstorm outflows could
temporarily cool things off a bit more.

79

&&

.LONG TERM... /Issued 355 AM CDT Tue Apr 23 2019/
/Wednesday through Monday/

More numerous thunderstorms are likely Wednesday as the upper low
tracks across southwest Texas, increasing upward vertical motion
and the depth of moisture across North and Central Texas. All
locations should experience periods of moderate to occasionally heavy
rainfall and thunderstorms through the day. There will also be a
chance for severe storms Wednesday, mainly in the warm sector
across Central Texas. Hail and damaging winds will be the primary
hazards, but there should be enough low level shear for an
isolated tornado threat, especially south of the CWA.

Locally heavy rainfall and some flooding will also be a concern
Wednesday due to the relatively slow movement of the upper low.
The good news is that the heavy rainfall threat will slowly shift
to locations east of the I-35 corridor during the day Wednesday
which should keep rainfall totals across the southwest zones from
becoming too excessive.

Showers and thunderstorms will continue through Wednesday night as
the upper low lifts northeast across the region with the best
chances shifting to the eastern zones. There will still be some
strong to severe storm potential during the evening hours across
the southeast zones until the cold front can finally clear the
area, which should happen during the overnight hours.

Rain/storm chances will linger Thursday morning, but end for all
areas during the afternoon with the departure of the upper low and
the arrival of drier/subsident air. By the time the rain ends on
Thursday, most areas should have received 1 to 2 inches of
rain, but some areas across the south and southeast could easily
see double these values.

The upcoming weekend into early next week still looks dynamite
with a building ridge aloft and plenty of sun. Highs will be in
the upper 70s and 80s with lows in the upper 50s and 60s. Models
are indicating another system moving across the west the first
half of next week which may bring more rain as we head into the
first days of May.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    78  62  69  59  75 /  50  80  90  80  40
Waco                76  62  70  58  74 /  40  60 100  90  20
Paris               77  61  72  58  72 /  40  60  70  90  60
Denton              76  60  69  56  74 /  50  80  80  70  30
McKinney            76  61  69  58  73 /  40  80  80  90  50
Dallas              78  63  70  60  75 /  40  80  90  80  40
Terrell             78  62  72  59  75 /  40  50  80  90  50
Corsicana           77  62  71  59  74 /  30  40  90  90  30
Temple              77  63  72  58  75 /  40  40 100  90  20
Mineral Wells       76  58  67  54  74 /  60  80  90  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

22/17
Hazardous weather outlook, Apr 23, 4:27 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
427 AM CDT Tue Apr 23 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240930-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
427 AM CDT Tue Apr 23 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorm chances will increase from west to east today and
tonight. Some strong to severe storms will be possible, mainly this
afternoon and evening. Large hail, damaging winds and locally heavy
rainfall will be the primary hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Numerous thunderstorms are expected across the entire region
Wednesday and Wednesday night. Some strong to severe storms will be
possible with the best chances across Central Texas. Large hail and
damaging winds will be the main hazards. Locally heavy rainfall will
also be possible which may result in minor flooding and perhaps,
isolated instances of flash flooding. Storm chances will end from
west to east Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon and evening,
especially west of the I-35 corridor.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:44 AM CDTRiver Flood WarningFWDDallas46 hr
Apr 23, 9:44 AM CDTRiver Flood WarningFWDCollin47 hr
Apr 23, 9:44 AM CDTRiver Flood WarningFWDDallas4 days
Apr 23, 9:44 AM CDTRiver Flood WarningFWDHenderson, Navarro34 days
Apr 23, 10:17 AM CDTRiver Flood WarningFWDDelta, Hopkins58 hr
Apr 23, 10:17 AM CDTRiver Flood WarningFWDHunt58 hr
Apr 23, 10:17 AM CDTRiver Flood WarningFWDHunt, Rockwall70 hr
Apr 23, 3:06 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Coryell and 29 more29 hr
Apr 23, 4:02 PM CDTSpecial Weather StatementFWDPalo Pinto28 min
Apr 23, 5:51 PM CDTSpecial Weather StatementFWDStephens24 min
Apr 23, 6:20 PM CDTSpecial Weather StatementFWDEastland25 min
Apr 23, 6:58 PM CDTSevere Thunderstorm WarningFWDEastland32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.